For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

Memory Loss Forum

If you think your memory loss was caused by a medication, please share your experience.

For help with memory problems right click this free ebook and save file as Mind and Memory Mastery.


Feel like I was drugged
Date: 6/30/2012
I'm recently experiencing some memory loss and am extremely tired (like I was drugged). I've been taking Losartan 25 mgs for hbp for 6 months. Can this be from the Losartan? I hate how I feel. Thank you!
Lori

AskDocWeb: Fatigue is one of the most common side effects of losartan (Cozaar). This side effect is often related to either low blood pressures or low heart rate but can often be relieved through adjustments in the dose and timing of the medications. Memory loss is less common (about one percent) but is still a problem for some of those who take Losartan. Keep in mind that when a side effect interferes with your daily living it's time to discussed it with your doctor.


Cognitive memory loss
9/1/2012
HI, I have been taking various forms of Statins over the last 5 yrs, and 0.25 mg of Xanax, on an occasional use, Have cognative memory loss, tons of test, and MRI, Echocardiogram, Coratid artery, all normal, Nuropsych testing show the memory loss, The Cardio Dr yanked me off Simcor 1000/40 recently. Has affected work, to almost the point of losing job, they cannot find a cause, Been off the simcor for a week now, not feeling like the memory is coming back.. What else can the Dr's test for or what can I do, to help or find out what is going on?
Calissa

AskDocWeb: Fortunately Simcor has a short half-life and should be out of your system in about 24 hours. The memory loss associated with that drug is generally reversible upon discontinuation. However, the cognitive impairment has been reported to persist from 1 day to years with a median time to resolution of 3 weeks.

There are three specialists that deal with memory loss issues. Neurologists specialize in diseases of the brain and nervous system, psychiatrists specialize in the disorders of mental function and emotion, and neuropsychologists are experts in the measurement of mental function. Neuropsychologists can provide information to your doctor on the pattern of mental changes, which can be useful in determining the cause, particularly in difficult or unusual cases.


Memory problem
9/5/2012
Lamicta, Back in about 2000 I had shock treatments, 9 of them. I lost my short term memory. It has still not come back totally. Now I have a terrible time spelling words, I can't remember anything unless I write it down. I can look up a phone number and have to look it up 2 to 3 times and then I just give up and write it out. The spelling of words really gets me because I was always and excellent speller. I am also on serquel. I'm bi-polar and these two drugs have made life so much better. So is there anything I can do to help me out of this memory problem. I get so frustrated!!
Tonya

AskDocWeb: Please take a look at Mind and Memory Mastery and let us know what you think. It has tips that others have found useful for memory problems.



9/18/2012
Almost 10 years ago (33 years old), I have never understood why, after a night of a few drinks with my wife and friends, immediately when I awoke, I loss my memory. I felt like I was a baby for almost a week in an adult body. I didn't understand anything on television and why I kept seeing certain people (actors) on the screen over and over again. I felt that I was suppose to know what football was when I saw it on television (I play semi-pro football, even to this day). I was trying to figure out what commercials were. It also included, but not limited, not even understanding when to eat.

I lost everything I learned for a few days, progressively returning daily. I was afraid to drive, (even after a few days when my "learned memory" started to return) not knowing if I knew whether I would sit still at a green light, or if I would go on a red light. During the episode, I still remembered the night before, and that I was suppose to go to work the next afternoon. I was in amazing shape (even today) and was a "gym rat" at that time. I had 3-4 mixed drinks, which included a few puffs of marijuana (all I could handle) the night before I experienced my "learned memory" loss.
Jack


Hydrochorothyzide
10/14/2012
I take hydrochorothyzide 25 mg daily can this cause memory loss/ I am 55 y/0 and sometimes lose a name of an item or object and have to think a few minutes or forget a term to use quickly. Could this be caused by the drug or is this due to normal aging process?
Fawn

AskDocWeb: It could be either, about 40% of people over the age of 65 experience some form of memory loss but when that starts varies from one individual to the next. Although not common, memory loss could also result from using hydrochlorothiazide as about 1.6% of patients report that side effect.

Hydrochlorothiazide is a "water pill" (thiazide diuretic) used to treat high blood pressure and fluid retention.


It makes you wonder
10/22/2012
I am 44 years old and have been on inderal LA, topamax and wellbutrin SR for 3 years for migraine control and have noticed some problems with recall of events from 10-12 years ago and also have problems with multi-tasking. Sometimes it makes you wonder if the treatment is worth it.
Kris


I forget things way too easily
11/4/2012
I am a 51 yr. Old woman who was in a car accident 3/16/09, I suffered a bloe to the left side of my head and have had some painful results from it. I am taking Neurontin for nerve pain, Anaprox for some polythralgia, Narco for pain and also Cetirizine for Allergies. I have found that I forget things way too easily and have a lack of concentrating, even words and sentences get jumbled. Can this be caused from my medications?
Laura

AskDocWeb: It's possible, combining cetirizine (Zyrtec) with other medications that cause drowsiness can lead to confusion and memory loss. Also the long term use of allergy medications can cause both short- and long term memory loss. Most allergy medications have a sedating effect, which slows down memory function. This effect seems to increase with age as elderly people are more prone to this reaction.

Memory Loss Report - 2 - 3 - 4 - 5 - 6 - 7 - 8 - Page 9 - 10 - Last Page 11


If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!

Your name:
Your email:
Add your product review in the box below:

 

This consumer advocate website is protected by copyright 2007-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report on memory loss and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page